Alert archive / California / Wind Advisories in 2009
Wind Advisory 16, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 26, 2009, 3:26 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 3:26 AM PST (11:26 UTC)
- Expired
- Feb 26, 2009, 9:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 261126 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 AM PST THU FEB 26 2009 ...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY TODAY... .A WEAKENING FRONT WILL PASS THROUGH CENTRAL CALIFORNIA TODAY BRINGING INCREASING SOUTHWEST AND WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. EXPECT SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH ACROSS MUCH OF THE ANTELOPE VALLEY. CAZ059-261800- /O.NEW.KLOX.WI.Y.0016.090226T1126Z-090227T0500Z/ ANTELOPE VALLEY- 326 AM PST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT MUCH OF THE ANTELOPE VALLEY TODAY. INITIALLY...THE STRONGEST WINDS WILL AFFECT AREAS NEAR THE SOLEDAD PASS ON HIGHWAY 14 NEAR LAKE PALMDALE AND POPPY PARK...THEN WILL INCREASE AND BECOME MORE WIDESPREAD THIS AFTERNOON. GUSTY WESTERLY WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH WILL BE LIKELY ACROSS MUCH OF THE ANTELOPE VALLEY BY EARLY THIS AFTERNOON. THERE COULD BE A FEW ISOLATED GUSTS TO 50 MPH AS WELL. WINDS WILL BEGIN TO DIMINISH SOME THIS EVENING TO BELOW WIND ADVISORY THRESHOLDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND THROUGH THE SOLEDAD PASS ENTERING THE HIGH DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEIER/KAPLAN
2 follow-up statements
000 WWUS76 KLOX 261740 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 AM PST THU FEB 26 2009 ...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY TODAY... .A WEAKENING FRONT WILL PASS THROUGH CENTRAL CALIFORNIA TODAY BRINGING INCREASING SOUTHWEST AND WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. EXPECT SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH ACROSS MUCH OF THE ANTELOPE VALLEY. CAZ059-270500- /O.CON.KLOX.WI.Y.0016.000000T0000Z-090227T0500Z/ ANTELOPE VALLEY- 940 AM PST THU FEB 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT MUCH OF THE ANTELOPE VALLEY TODAY. INITIALLY...THE STRONGEST WINDS WILL AFFECT AREAS NEAR THE SOLEDAD PASS ON HIGHWAY 14 NEAR LAKE PALMDALE AND POPPY PARK... THEN WILL INCREASE AND BECOME MORE WIDESPREAD THIS AFTERNOON. GUSTY WESTERLY WINDS 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH WILL BE LIKELY ACROSS MUCH OF THE ANTELOPE VALLEY BY EARLY THIS AFTERNOON. THERE COULD BE A FEW ISOLATED GUSTS TO 50 MPH AS WELL. WINDS WILL BEGIN TO DIMINISH SOME THIS EVENING TO BELOW WIND ADVISORY THRESHOLDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND THROUGH THE SOLEDAD PASS ENTERING THE HIGH DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$
000 WWUS76 KLOX 270455 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 PM PST THU FEB 26 2009 ...WINDS HAVE DIMINISHED THIS EVENING... .GUSTY WEST TO NORTHWEST WINDS OVER THE ANTELOPE VALLEY HAVE DIMINISHED TO GENERALLY BELOW ADVISORY LEVELS THIS EVENING. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PST. EVEN SO...LOCAL GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH THE EVENING. CAZ059-270600- /O.EXP.KLOX.WI.Y.0016.000000T0000Z-090227T0500Z/ ANTELOPE VALLEY- 855 PM PST THU FEB 26 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... WINDS HAVE DECREASED TO 15 TO 25 MPH OVER THE ANTELOPE VALLEY...WITH LOCAL GUSTS TO 35 MPH. WITH WINDS EXPECTED TO REMAIN GENERALLY BELOW ADVISORY LEVELS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PST. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:42 PM PST, 6 hours 44 minutes earlier.
Area forecast discussion, Feb 25, 8:42 PM PST, 6 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 PM PST WED FEB 25 2009 .UPDATE...WATER VAPOR IMAGERY INDICATES WESTERLY FLOW ALOFT CONTINUING WITH A WEAK DISTURBANCE IN THE FLOW PATTERN. FOG PRODUCT IMAGERY INDICATES A BAND OF LOWER-LEVEL CLOUDINESS MOVING SOUTHEAST...BUT IT WILL LIKELY BE A TOUGH SHORT-TERM FORECAST TONIGHT DUE TO THE AMOUNT OF HIGH LEVEL MOISTURE LIKELY PUSHING OVER THE AREA TONIGHT. SOME PATCHES OF MARINE LAYER OR LOW-LEVEL CLOUDINESS APPEAR TO BE TOUCHING THE OFFSHORE WATERS THROUGH BREAKS IN THE CIRRUS. THIS DOES AGREE REASONABLY WELL WITH THE LATEST NAM-WRF BOUNDARY LAYER RELATIVE HUMIDITIES. CLOUDS WILL LIKELY ARRIVE LATER TONIGHT OVER THE CENTRAL COAST AND OVER THE LOS ANGELES COUNTY AREAS. LOWER CONFIDENCE EXISTS FOR POSSIBLE LOW CLOUDS FOR THE SANTA BARBARA SOUTH COAST AND FOR THE VENTURA COUNTY AREAS. CLEARING SHOULD OCCUR FOR THE AFTERNOON FOR MOST AREAS ON THURSDAY AS SOME LOW-LEVEL COLD AIR ADVECTION ESTABLISHES OVER THE REGION...BUT THE COLD AIR ADVECTION SHOULD NOT BE STRONG ENOUGH TO WIPE OUT THE MARINE LAYER TOTALLY. SOME CONCERN IS THAT STRONG WINDS MAY DEVELOP THROUGH THE I-5 CORRIDOR ON THURSDAY MORNING AS 850 MB WINDS TO NEAR 25 KNOTS BY THURSDAY MORNING...WITH 850 MB THERMAL GRADIENTS APPROACHING 8 DEGREES CELSIUS IN THE NAM-WRF AND 5 DEGREES CELSIUS IN THE GFS. SURFACE GRADIENTS INITIALIZED MORE ON THE ONSHORE SIDE...OVERDONE BY ABOUT A MILLIBAR. IN ADDITION...INCREASING ONSHORE GRADIENTS DEVELOPING BETWEEN THE COASTS AND VALLEY AREAS AND THE DESERT WILL LIKELY CREATE ADVISORY LEVEL WINDS FOR THE ANTELOPE VALLEY ON THURSDAY AFTERNOON. WITH THE MODELS INCREASING THE WINDS IN THIS EVENING SOLUTION...AND STILL SOME TIME BEFORE THE ONSET OF WINDS...AN ADVISORY DECISION WILL TABLED FOR NOW...AND THE MID- SHIFT WILL BE BRIEFED. && .PREV DISCUSSION... /ISSUED 155 PM PST WED FEB 25 2009/ SHORT TERM (TODAY-SAT)...AN UPPER LOW IS OVER THE PAC NW WITH A TROF STRETCHING TO THE SOUTHWEST. A WEAK FRONTAL BOUNDARY WILL PASS THROUGH THE CENTRAL COAST THU MORNING, POSSIBLY DROPPING SOME SPRINKLES OR VERY LIGHT RAIN THERE, OTHERWISE VERY LITTLE IMPACT EXPECTED OTHER THAN MAINTAINING A MOIST WEST TO SOUTHWEST LOW LVL FLOW AND A FAIR AMOUNT OF CLOUDS. BY THU AFTERNOON, HIGH PRESSURE WILL START TO BUILD FROM THE SOUTH AND MOST AREAS SHOULD SEE DECENT CLEARING WITH TEMPS A FEW DEGREES WARMER THAN TODAY. HIGH PRESSURE WILL BE STRENGTHENING ACROSS THE SOUTHWESTERN US THROUGH SAT, RESULTING IN A FEW DEGREES OF WARMING EACH DAY, PEAKING SATURDAY WITH HIGHS IN THE MID TO UPPER 70S INLAND AND 60S TO LOWER 70S AT THE COAST. THERE STILL WILL LIKELY BE ENOUGH LOW LVL MOISTURE AROUND TO ALLOW FOR SOME LOW CLOUDS DURING THE OVERNIGHT AND MORNING HOURS. IN ADDITION, MODELS SHOW A FAIR AMOUNT OF HIGH LVL MOISTURE MOVING IN FROM THE SOUTHWEST, ESPECIALLY FROM SBA COUNTY NORTH SO SKIES WONT BE COMPLETELY CLEAR. BUT GENERALLY A BENIGN WEATHER PATTERN FRI AND SAT WITH TEMPS WARMING UP TO A FEW DEGREES ABOVE NORMALS. LONG TERM (SUN-WED)...TENDED TO FOLLOW CLOSER TO THE ECMWF FORECAST AS I PREFER ITS SLOWER TIMING ON THE ARRIVAL OF THE NEXT COUPLE WEATHER SYSTEMS. THE FIRST OF WHICH IS EXPECTED TO ARRIVE SUNDAY AND THE SECOND WILL BE LATE TUE AND WED. NEITHER OF THESE SYSTEMS APPEAR TO BE VERY ROBUST WITH THE BULK OF THE ENERGY REMAINING OVER NRN CALIFORNIA. OVERALL THOUGH, LOTS OF CLOUDS AND SEASONAL TEMPS WITH A COUPLE WEAK WEATHER SYSTEMS. && .AVIATION...25/0042Z. SOUTH OF POINT CONCEPTION..VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 03Z...THEN MVFR CONDITION WILL SPREAD INLAND OVER THE LOS ANGELES COUNTY TERMINALS. LOWER CONFIDENCE IN MARINE LAYER FOR KBUR...KVNY...KOXR AND KSBA. LIGHT TO MODERATE LOW LEVEL WINDS SHEAR AND TURBULENCE WILL DEVELOP THIS EVENING AT KSBA AND PERSIST THROUGH 06Z TONIGHT. NORTH OF POINT CONCEPTION...VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 10Z...OR AS LATE AS 18Z THURSDAY. KLAX...VFR CONDITIONS WILL LIKELY PERSIST THROUGH 03Z...OR 08Z AT THE LATEST TONIGHT. AFTER 08Z...MVFR CONDITIONS WILL BECOME PREDOMINANT AND PERSIST THROUGH AT LEAST 16Z...OR 18Z AT THE LATEST. KBUR...LOWER CONFIDENCE EXISTS IN THE MARINE LAYER FOR KBUR THROUGHOUT TONIGHT. VFR CONDITIONS WILL PERSIST THROUGH 09Z...WITH OCCASIONAL CEILINGS BELOW 6000 FEET THROUGH THE NEXT COUPLE OF HOURS. THERE IS A 70 PERCENT THAT MVFR CONDITIONS WILL DEVELOP BETWEEN 09Z AND 11Z TONIGHT...AND PERSIST THROUGH 16Z THURSDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && HALL/WOFFORD WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:28 AM PST | Small Craft Advisory | LOX | 19 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.